Hail, Ripley
- When
- June 7, 2:11 PM EST to 2:15 PM EST
- Where
- Ripley County, 5 mi SW of Versailles
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.017, -85.317
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 7, 12:52 PM EST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 152 PM EDT WED JUN 7 2006 .AVIATION /18Z-18Z/... SURFACE ANALYSIS SHOWS WARM FRONT FROM WESTERN LOWER MICHIGAN TO SOUTHERN ILLINOIS. RADAR IMAGERY SHOWS PRE-FRONTAL BAND OF SHOWERS FROM KCMH TO KCVG IS DYING OUT. HOWEVER, SATELLITE AND RADAR SHOWS A FAVORED AREA OF CONVECTION FROM KDAY TO KBMG. THIS LINE WILL CONTINUE TO STRENGTHEN IN THE DAYTIME HEATING...AND WILL LIKELY AFFECT KCVG AND KLUK BETWEEN 19Z AND 21Z. CONVECTION SHOULD BECOME MORE WIDESPREAD AS UPPER LOW NEAR LAKE MICHIGAN BEGINS TO FILL IN BUT DIVE SOUTH INTO OHIO LATE THIS EVENING. THIS WILL CONTINUE THREAT OF SHOWERS THROUGH AFT INTO THE EVENING BEFORE INSTABILTY WANES AND ONLY SHOWERS ARE LEFT. WILL BRING SOME MVFR CIGS IN FOR A PERIOD OVERNIGHT AS UPPER LOW SLIDES INTO OHIO. THESE CONDITIONS ARE COMMON UPSTREAM. CIGS AND AM FOG WILL BREAK OUT ON THE BACKSIDE OF UPPER LOW THURSDAY AM. TIPTON && .PREV DISCUSSION... /ISSUED 1023 AM EDT WED JUN 7 2006/ SHORT TERM /REST OF TODAY/... SURFACE ANALYSIS SHOWS COLD FRONT ALONG INDIANA/ILLINOIS LINE WITH PRE-FRONTAL TROF FROM TOLEDO TO BLOOMINGTON (IN). KILN RADAR SHOWING BAND OF SHOWERS AND THUNDERSTORMS ALONG PRE-FRONTAL TROF. MOST INTENSE STORMS ARE JUST SOUTH OF INDIANAPOLIS. SATELLITE IMAGERY SHOWING CLOUDS BEGINNING TO MIX OUT TO SOME DEGREE OUTSIDE OF THE CONVECTION. HAVE UPDATED WESTERN ZONES TO UP POPS TO LIKELY WITH CURRENT CONVECTION MOVING THROUGH WEST CENTRAL OHIO AND POISED TO MOVE INTO THE TRI-STATE. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON OVER INDIANA AND WESTERN OHIO AS STRONG MID LEVEL WAVE DIVES DOWN INTO THE REGION. ATMOSPHERE IS EXPECTED TO RECOVER OVER OUR WEST THIS AFTERNOON WITH RUC PROGGING BLYR CAPE OF 1000 TO 1500 J/KG BY 21Z. WET BULB ZERO IS EXPECTED TO BE AROUND 9 KFT. SMALL T0 1 INCH HAIL WILL BE POSSIBLE ALONG WITH THREAT OF DAMAGING WINDS. THUS...HAVE INCLUDED SEVERE WORDING IN THE WEST FOR AFT/EVE. TIPTON PREV DISCUSSION... /ISSUED 635 AM EDT WED JUN 7 2006/ AVIATION /12Z-12Z/... SHOWERS AND THUNDERSTORMS CONTINUING TO HOLD TOGETHER AS THEY PUSH ACROSS NORTHEAST INDIANA. IT LOOKS LIKE THEY COULD PASS NEAR OR JUST NORTH OF THE KDAY TAF SITE THROUGH THIS MORNING SO WILL ALLOW FOR A COUPLE OF HOURS OF TEMPO -SHRA AND CB THERE. OTHERWISE...EXPECT TO SEE SCATTERED SHOWER AND THUNDERSTORMS DEVELOP THROUGH THIS AFTERNOON AS AIRMASS DESTABILIZES SOME AND MID LEVEL SHORT WAVE PUSHES INTO AREA. DUE TO EXPECTED SCATTERED NATURE...THINK BEST WAY TO HANDLE THIS AT THIS TIME IS WITH A VCTS. A BIT OF A TRICKY FORECAST OVERNIGHT TONIGHT AS WEAK SURFACE LOW OVER UPPER GREAT LAKES IS FORECAST TO PUSH DOWN INTO OHIO THROUGH 12Z THURSDAY AS BOUNDARY PUSHES ACROSS THE AREA. THERE IS A SMALL AREA OF IFR CIGS ASSOCIATED WITH THIS LOW UP ACROSS NORTHERN MICHIGAN THIS MORNING AND THE GFS IS HINTING AT THE POSSIBILITY OF SOME LOW CLOUDS ACROSS OUR AREA LATER TONIGHT. MEANWHILE...THE NAM IS RELATIVELY DRY. GIVEN THE CLIMATOLOGICAL TIME OF YEAR...AM HESITANT TO FORECAST IFR CIGS THAT FAR OUT SO WILL MAINTAIN AN OPTIMISTIC FORECAST FOR NOW. PREV DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 516 AM EDT WED JUN 7 2006 SHORT TERM /REST OF TODAY/... QUICK UPDATE TO ADD LIKELY POPS TO NW ZONES. PRECIP HAS HELD TOGETHER BETTER THAN PREVIOUSLY THOUGHT. RLG /ISSUED 346 AM EDT WED JUN 7 2006/ SHORT TERM /TODAY THROUGH FRIDAY/... CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE OVER LAKE MICHIGAN WITH COLD FRONT TRAILING SOUTHWEST THROUGH WESTERN MISSOURI. RADAR IMAGERY SHOWS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER CENTRAL INDIANA THIS MORNING. THESE SHOWERS WERE ASSOCIATED WITH A WEAKENING VORT MAX. ANTICIPATE THIS TO WEAKEN AS IT MOVES INTO OUR CWA WHICH IS MORE STABLE. GREATER CHANCE OF SHOWERS AND THUNDER STORMS WILL BE THIS AFTERNOON AS WEAK BOUNDARY APPROACHES FROM THE WEST AND SHORT WAVE DROPS SOUTHEAST ACROSS THE REGION. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE IN THE WESTERN CWA...WHICH SPC HAS PLACED UNDER A SLIGHT RISK. WET BULB ZERO HOVERS AROUND 9000 FT AND SOME MARGINAL INSTABILITY WILL EXIST. HAVE TAPERED POPS OFF IN THE WEST BY THURSDAY MORNING AND BY THURSDAY AFTERNOON IN THE EAST. HIGH PRESSURE BUILDS IN FOR FRIDAY ALLOWING FOR DRY CONDITIONS. WITH SCATTERED NATURE OF CONVECTION...HAVE BUMPED HIGH TEMPERATURES UP A DEGREE IS TWO TOWARD WARMER MAV GUIDANCE. GUIDANCE SEEMED FAIRLY REASONABLE FOR THE REMAINDER OF THE PERIOD SO USED A BLEND. RLG LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE EXTENDED FORECAST IS IN CONSIDERABLE FLUX...PARTICULARLY THE GFS AND MAV GUIDANCE. THE EXTENDED CONTINUES TO BE DRIER THAN RECENT WEEKS...AND IS NOW TRENDING COOLER THAN YESTERDAYS RUNS. FRIDAY AND SATURDAY...THE AREA REMAINS IN N/NW FLOW WITH DRY CONDITIONS AND HIGH TEMPERATURES BELOW NORMAL. HAVE BUFFERED THE NEW LOWER MAV GUIDANCE SOMEWHAT BY NOT TRENDING QUITE AS LOW FOR HIGH TEMPS AS GUIDANCE AND LOCAL TEMPS APPLIED TO THE 12Z GFS INDICATE. FOR SUNDAY...A WEAK DISTURBANCE MOVING ALONG A BNDRY NOW SKIRTS THE SOUTHERN FCST AREA. AT THIS POINT...GIVEN THE RUN TO RUN VARIABILITY...WILL MAINTAIN SLIGHT CHANCE POPS EVEN IN THE NORTH. THEN MONDAY INTO TUESDAY...SOUTHERLY FLOW SETS UP AS HIGH TEMPS PUSH WELL INTO THE 80S. INSTABILITY PICKS UP AND WILL CARRY LOW CHANCE POPS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 505 AM EDT WED JUN 7 2006 KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-080915- LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 505 AM EDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-080915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE- BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- 505 AM EDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT...ALONG WITH AN UPPER AIR DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Indianapolis radar (KIND), 113 km away, was scanning. The volume nearest the first event began at 19:12 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees and large limbs were downed.
Several trees and large limbs were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514363, 5514364, 5514365.